ABDALLA S. AWIDI, M.D.
To the editor: Since vinca alkaloids were introduced for clinical use, several side effects associated with vincristine therapy have been reported; neurotoxicity is the most frequent of these. Although optic atrophy has been reported (1), there is no previous record of bilateral optic atrophy and blindness in humans. I wish to report such a complication.
An 18-year-old man presented with a 3-week history of general malaise, night sweats, anorexia, and cervical swellings. He was found to have generalized lymphadenopathy, marked hepatosplenomegaly, and right lower lobe pneumonia. A lymph node biopsy showed poorly differentiated diffuse lymphocytic lymphoma.
The patient was started
Learn more about subscription options.
Register Now for a free account.
AWIDI AS. Blindness and Vincristine. Ann Intern Med. 1980;93:781. doi: 10.7326/0003-4819-93-5-781_2
Download citation file:
Published: Ann Intern Med. 1980;93(5):781.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only